Format

Send to

Choose Destination
See comment in PubMed Commons below
Drug Des Devel Ther. 2013;7:33-6. doi: 10.2147/DDDT.S38324. Epub 2013 Jan 23.

Acetazolamide-induced cilio-choroidal effusion after cataract surgery: unusual posterior involvement.

Author information

1
Department of Ophthalmology, University of Rome La Sapienza, Rome, Italy.

Abstract

Idiosyncratic reactions to a large number of drugs have been reported to cause choroidal detachment and secondary angle-closure glaucoma (ACG). We report a case of bilateral acute ACG and peculiar choroidal effusion following administration of oral acetazolamide immediately after cataract surgery. Few cases of acute secondary ACG with choroidal effusion and anterior shift of the lens-iris diaphragm have been associated with acetazolamide compared with other sulfonamides. As far as we are aware, posterior involvement with retinal folds and papillary edema due to acetazolamide has not been described before.

KEYWORDS:

acetazolamide; acute ACG; cilio-choroidal effusion; papillary edema; retinal folds

PMID:
23378740
PMCID:
PMC3556858
DOI:
10.2147/DDDT.S38324
[Indexed for MEDLINE]
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Dove Medical Press Icon for PubMed Central
    Loading ...
    Support Center